Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 299, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 16, 2000, 12:53 PM CST for Saint Tammany Parish, Louisiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2000, 12:53 PM CST (18:53 UTC)
- Expired
- Dec 16, 2000, 1:15 PM CST
- In force
- 22 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saint Tammany Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 161853 SVRNEW LAC103-161915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1253 PM CST SAT DEC 16 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF MANDEVILLE * UNTIL 115 PM CST * AT 1250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF MANDEVILLE...MOVING NORTHEAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LACOMBE AT 100 PM CST PEARL RIVER AT 110 PM CST THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3034 9025 3017 9015 3032 8969 3051 8978
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 6:28 AM CST, 6 hours 25 minutes earlier.
Area forecast discussion, Dec 16, 6:28 AM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
628 AM CST SAT DEC 16 2000
UPDATED ZONES TO REMOVE DENSE FOG ADVISORY AND ASSOCIATED WORDING.
SPC REQUESTED AN 18Z FLIGHT. WILL HAVE A SPECIAL RELEASE TO ANALYZE
SEVERE WEATHER THREAT. ALSO 12Z FIRST FLIGHT FAILED AFTER ABOUT 20
MINUTES. SECOND FLIGHT UNDERWAY.
ALSO CLEANED UP WARNING CODING BELOW.
.NEW...SMALL CRAFT ADVISORY TODAY AND TONIGHT PQL-ATCHAFALAYA RIVER.
LA...HARD FREEZE WARNING TONIGHT LAZ034>040-046>050-056>059-065
FREEZE WARNING TONIGHT LAZ060>064-066>070
MS...HARD FREEZE WARNING TONIGHT MSZ068>071-077-080>082
24In the hours before
Special weather statement, Dec 16, 8:00 AM CST, 4 hours 53 minutes before
GMZ530-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-162000- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 800 AM CST SAT DEC 16 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING AND THIS AFTERNOON... A STRONG ARCTIC COLD FRONT WILL MOVE RAPIDLY ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI LATER THIS MORNING AND INTO THE EARLY AFTERNOON. VERY WARM AND MOIST UNSTABLE AIR HAD MOVED INTO THE AREA OVERNIGHT. THE APPROACHING COLD FRONT WILL HELP FOCUS THUNDERSTORM DEVELOPMENT WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE IN SQUALL LINES. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS THAT MAY APPROACH 70 MPH. LARGE HAIL UP TO GOLF BALL DIAMETER IS POSSIBLE. ISOLATED TORNADOES CAN NOT BE RULED OUT. THE TIME OF THE MAIN THREAT WILL BE AROUND NOON IN THE GREATER BATON ROUGE AREA...MCCOMB...TYLERTOWN... HAMMOND AND SLIDELL AREA DURING THE EARLY AFTERNOON...THE GREATER NEW ORLEANS AREA AROUND 3 PM AND THE MISSISSIPPI GULF COAST BEFORE SUNSET. THE EXPECTED STORM MOTION IS TO THE NORTHEAST AT 40 TO 50 MPH. EMERGENCY MANAGERS AND LAW ENFORCEMENT OFFICIALS SHOULD STAFF ACCORDINGLY FOR SEVERE WEATHER OPERATIONS. SPOTTER NETWORKS SHOULD BE ACTIVATED ALONG WITH AMATEUR RADIO NETWORKS. A SEVERE THUNDERSTORM OR TORNADO WATCH MAY BE ISSUED FOR PORTIONS OF THE SERVICE AREA LATER THIS MORNING. IN ADDITION...TEMPERATURES WILL BE FALLING RAPIDLY AFTER THE FRONTAL PASSAGE LATER THIS AFTERNOON. REFER TO STATEMENTS REGARDING THE APPROACHING COLD AIR. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
Special weather statement, Dec 16, 12:10 PM CST, 43 minutes before
GMZ530-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-170401- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1210 PM CST SAT DEC 16 2000 ...A HARD FREEZE WARNING IS IN EFFECT FOR SOUTH MISSISSIPPI AS WELL AS PORTIONS OF SOUTHEAST LOUISIANA TONIGHT... A STRONG ARCTIC COLD FRONT WILL MOVE RAPIDLY SOUTHEAST ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI LATE THIS AFTERNOON AND TONIGHT. THIS FRONT WILL BE PRECEDED BY A PRE-FRONTAL TROUGH WHICH WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...A FEW POSSIBLY BECOMING SEVERE MAINLY EAST OF A MCCOMB TO MORGAN CITY LINE. THE STRONG ARCTIC COLD FRONT WILL BE ACCOMPANIED BY NORTHWESTERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS TONIGHT. TEMPERATURES THIS AFTERNOON WILL BE MOSTLY IN THE 70S AS THE MUCH COLDER AIR SWEEPS SOUTHEAST LATE TODAY AND TONIGHT TEMPERATURES WILL FALL RAPIDLY INTO THE 30S MOST SECTIONS BY LATE TONIGHT AND INTO THE 20S MOST INLAND SECTIONS BY EARLY SUNDAY. COMBINATION OF THE STRONG WIND AND RAPIDLY FALLING TEMPERATURES WILL CREATE WIND CHILL TEMPERATURES IN THE TEENS LATE TONIGHT AND EARLY SUNDAY. PERSONS ARE ADVISED TO TAKE IMMEDIATE PRECAUTIONS AGAINST A HARD FREEZE MOST INLAND AREAS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI FOR TEMPERATURES FALLING INTO THE LOW TO MID 20S. SUB-FREEZING TEMPERATURES LIKELY ABOUT 6 TO 9 HOURS INLAND SECTIONS AND OVER COASTAL SECTIONS SOUTH OF THE TIDAL LAKES ABOUT 2 TO 4 HOURS OF FREEZING TEMPERATURES AROUND 30 DEGREES. TENDER VEGETATION SUCH AS TROPICAL PLANTS...AND PETS SHOULD BE PROTECTED AS WELL AS EXPOSED PIPES AND VEHICLE RADIATORS IN AREAS OF THE EXPECTED HARD FREEZE. THESE MEASURES ARE VERY IMPORTANT ESPECIALLY FOR HUNTERS AND FISHERMEAN WHO MIGHT BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. PRECAUTIONS SHOULD BE TAKEN TO ENSURE LIVESTOCK AND OTHER DOMESTIC ANIMALS HAVE PROPER SHELTER AND WATER. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS... HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 1:19 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 26 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.